MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.(b)(4).
 
Event or Problem Description
It was reported that during a novasure endometrial ablation, a hysteroscopy was performed and then the physician attempted to seat the novasure device.The physician was only able to achieve a width of 2cm and "repeated seating attempts a few times before moving to a second device." upon using a second device the width was unchanged at 2cm.One last attempt was made and the second device opened to 4.5cm.The physician suspected a perforation and inspected the uterine cavity with a hysteroscope and confirmed a perforation.The procedure was aborted.No additional information was received.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key8157287
Report Number1222780-2018-00253
Device Sequence Number1694124
Product Code MNB
UDI-Device Identifier35420045501137
UDI-Public35420045501137
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2019
Device Model NumberNS2007
Device Catalogue NumberNS2007
Device Lot Number18H07R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;